Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 188, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 20, 2014, 3:48 PM EDT for 4 counties in Georgia. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2014, 3:48 PM EDT (19:48 UTC)
- Expired
- Aug 20, 2014, 4:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Crawford County, GA, Monroe County, GA, Peach County, GA, Taylor County, GA
The radar
The Robins AFB radar (KJGX), 57 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 3:54 PM EDT | TSTM WND DMG | 6 E Roberta, GA | SEVERAL TREES DOWN ON HWY 80E AND 80W. |
| Aug 20, 3:54 PM EDT | TSTM WND DMG | 6 E Roberta, GA | TREE DOWN ON HWY 80E |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1258 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
104
WUUS52 KFFC 201948
SVRFFC
GAC079-207-225-269-202030-
/O.NEW.KFFC.SV.W.0188.140820T1948Z-140820T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT WED AUG 20 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN CENTRAL GEORGIA
SOUTHWESTERN MONROE COUNTY IN CENTRAL GEORGIA
CENTRAL PEACH COUNTY IN CENTRAL GEORGIA
EAST CENTRAL TAYLOR COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 430 PM EDT
* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH
OF ROBERTA...MOVING SOUTH AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REYNOLDS AND FORT VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3254 8413 3290 8411 3291 8389 3286 8388
3285 8389 3282 8389 3278 8385 3254 8377
TIME...MOT...LOC 1949Z 348DEG 22KT 3280 8399
$$1 follow-up statement
464
WWUS52 KFFC 202030
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT WED AUG 20 2014
GAC079-207-225-269-202039-
/O.EXP.KFFC.SV.W.0188.000000T0000Z-140820T2030Z/
PEACH GA-MONROE GA-TAYLOR GA-CRAWFORD GA-
430 PM EDT WED AUG 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD...EAST CENTRAL
TAYLOR...SOUTHWESTERN MONROE AND CENTRAL PEACH COUNTIES WILL EXPIRE
AT 430 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
EXPECTED TO PRODUCE DAMAGING WIND OR LARGE HAIL. PERIODS OF HEAVY
RAIN
AND LIGHTNING CAN BE EXPECTED THROUGH AT LEAST 445 PM EDT.
IF YOU SAW WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
LAT...LON 3254 8413 3290 8411 3291 8389 3286 8388
3285 8389 3282 8389 3278 8385 3254 8377
TIME...MOT...LOC 2029Z 348DEG 22KT 3256 8393
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:14 PM EDT, 34 minutes earlier.
Area forecast discussion, Aug 20, 3:14 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 314 PM EDT WED AUG 20 2014 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... DEALING WITH QUITE A BIT OF CONVECTION OUT THERE THIS AFTERNOON. INCREDIBLE CAPE VALUES OF 4000-4500J/KG AND DCAPE OVER 1000J/KG OVER MUCH OF THE AREA. WEAK DISTURBANCE ALOFT HELPING TO ORGANIZE SOME OF THE CONVECTION AS WELL. WILL CONTINUE TO SEE SCATTERED TO AT TIMES NUMEROUS STORMS WITH ISOLATED SEVERE POTENTIAL. WIND GUSTS WOULD BE THE MAIN THREAT BUT SOME SMALL HAIL CANNOT BE RULED OUT. AND OF COURSE AS WITH ANY SUMMERTIME THUNDERSTORM...VERY HEAVY RAIN AND EXCESSIVE LIGHTNING. UPPER RIDGE REMAINS IN PLACE TO OUR WEST LEAVING US IN NORTHWEST FLOW ALOFT. INTERMITTENT DISTURBANCES WILL CONTINUE TO SLIDE DOWN THE NORTHWEST FLOW...BUT AS THE RIDGE BUILDS THE CHANCE OF RAIN WILL DECREASE OVER THE NEXT COUPLE OF DAYS AS THE PERIPHERAL CONVECTION PUSHES EAST. HOWEVER...IF CONVECTION DOES MANAGE TO DEVELOP AND GET PAST WHATEVER CAP THERE IS FROM THE RIDGE-INDUCED SUBSIDENCE... THUNDERSTORMS COULD EASILY AND QUICKLY GO SEVERE WITH THE AMOUNT OF LOW LEVEL HEATING AND INSTABILITY. NOT MUCH IN THE WAY OF ORGANIZATION BUT SOMETHING TO BE AWARE OF. SPEAKING OF LOW LEVEL HEATING...QUITE A FEW AREAS THIS AFTERNOON ARE FLIRTING WITH 105 DEGREES. SOME UNCERTAINTY IN DEWPOINTS AS MET IS COOLER BUT MORE MOIST AND MAV IS WARMER BUT DRIER...SO HAVE GENERALLY TAKEN A BLEND BUT LEANED TOWARD THE WORST-CASE SCENARIO GIVEN THAT DEWPOINTS THIS AFTERNOON ARE A FEW DEGREES HIGHER THAN ORIGINALLY EXPECTED. WITH HIGHER TEMPERATURES EXPECTED TOMORROW...WILL GO AHEAD AND ISSUE A HEAT ADVISORY FOR PORTIONS OF CENTRAL GEORGIA FOR TOMORROW AFTERNOON. SEE EXTENDED FOR MORE INFO...BUT WILL LIKELY NEED ONE FRIDAY AND POSSIBLY AGAIN ON SATURDAY. TDP .LONG TERM /FRIDAY THROUGH WEDNESDAY/... MAINLY ONLY TWEAKS TO THE LONG TERM BASED ON THE LATEST GUIDANCE. BDL PREVIOUS DISCUSSION... MEDIUM RANGE MODELS CONTINUE TO SHOW THE FORECAST AREA DOMINATED BY STRONG UPPER-LEVEL RIDGING THROUGH THE MAJORITY OF THE EXTENDED FORECAST PERIOD. GFS AND ECMWF REMAIN IN GOOD AGREEMENT THROUGH THE WEEKEND BUT DIVERGE SOMEWHAT GOING INTO EARLY NEXT WEEK WITH THE ECMWF FLATTEN THE RIDGE OVER US WHILE THE GFS...ALTHOUGH SHOWING SOME WEAKENING... KEEPS THE RIDGE OVER THE REGION THROUGH WEDNESDAY. STILL...THESE DIFFERENCES DO NOT ALTER THE GENERAL TREND OF HOT AND MOSTLY DRY THROUGH THE WEEKEND WITH MODERATING TEMPERATURES AND INCREASING PRECIPITATION CHANCES EARLY NEXT WEEK...WHICH IS WHAT WE HAVE BEEN CARRYING IN THE EXTENDED FORECAST FOR THE PAST SEVERAL DAYS NOW. WITH THIS IN MIND I DO NOT PLAN ON DEVIATING TOO MUCH FROM PREVIOUS TRENDS IN THE FORECAST GRIDS. THROUGH THE WEEKEND THE GFS/ECMWF KEEP THE CENTER OF THE UPPER RIDGE WEST OF THE STATE WITH THE BEST SUBSIDENCE REMAINING WEST OF US AS WELL. WITH THIS IN MIND I WILL KEEP THE SLIGHT CHANCE POPS INTO THE WEEKEND WITH CHANCE POPS AS WE HEAD INTO THE FIRST HALF OF THE NEW WEEK. 20 && .AVIATION... 00Z UPDATE... SCATTERED CONVECTION CONTINUES BUT SHOULD GRADUALLY DIMINISH. COULD BE SOME ISOLATED STORMS OVERNIGHT. WITH PLENTY OF MOISTURE AROUND HAVE INCLUDED SCT IFR STRATUS TOWARD MORNING. SOME MVFR VISIBILITY ALSO POSSIBLE. ANOTHER ROUND OF SCT 5-6KFT THURSDAY AFTERNOON BUT NOT ENOUGH CONFIDENCE IN TSRA TO INCLUDE PROB30 AT THIS TIME. NW WINDS THROUGH THE PERIOD. //ATL CONFIDENCE...00Z UPDATE... MEDIUM ON MORNING STRATUS. MEDIUM TO HIGH ON ALL OTHER ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 97 72 99 / 30 20 5 20 ATLANTA 74 96 75 95 / 40 20 5 20 BLAIRSVILLE 66 91 66 90 / 50 30 20 20 CARTERSVILLE 70 96 70 95 / 50 20 5 20 COLUMBUS 74 98 75 97 / 20 20 10 10 GAINESVILLE 72 95 73 94 / 40 20 10 20 MACON 72 98 72 98 / 20 20 10 20 ROME 70 96 70 96 / 50 20 5 10 PEACHTREE CITY 70 95 70 96 / 30 20 5 20 VIDALIA 74 100 75 98 / 20 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TO 8 PM EDT THURSDAY FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON... JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION... MONTGOMERY...MUSCOGEE...PEACH...PULASKI...SCHLEY...STEWART... SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS... WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. && SHORT TERM...TDP LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Aug 20, 10:10 AM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1010 AM EDT WED AUG 20 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1010 AM EDT WED AUG 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE STORMS ARE POSSIBLE AND SCATTERED STRONG THUNDERSTORMS ARE EXPECTED...THIS AFTERNOON AND EVENING. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE STRONG TO DAMAGING WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. DISCUSSION... INSTABILITY WILL BE SUFFICIENT ACROSS THE AREA FOR SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING...AND ISOLATED SEVERE STORMS WILL BE POSSIBLE. SHOWERS AND THUNDERSTORMS WILL WEAKEN WITH THE LOSS OF DAYTIME HEATING TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY IN THE AFTERNOONS AND EVENINGS. ADDITIONALLY...INCREASING HEAT CAN BE EXPECTED THURSDAY THROUGH SATURDAY AND RESIDENTS...ESPECIALLY ACROSS CENTRAL GEORGIA...NEED TO BE AWARE THAT A HEAT ADVISORY MAY BE NECESSARY. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN... OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS. INCREASING TEMPERATURES WILL PRODUCE HEAT INDEX VALUES APPROACHING DANGEROUS LEVELS THURSDAY THROUGH SATURDAY. DISCUSSION... ALTHOUGH UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM DEVELOPMENT SOMEWHAT BY THURSDAY INTO EARLY NEXT WEEK...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT FOR WIDESPREAD SEVERE WEATHER AT THIS TIME. THE UPPER LEVEL RIDGING WILL ALSO ALLOW TEMPERATURES AND HEAT INDEX VALUES TO CLIMB THROUGH THE END OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE WEB AT WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 20, 2:50 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 250 PM EDT WED AUG 20 2014 GAZ032-033-043>045-055-057-201915- 250 PM EDT WED AUG 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS IN COBB...DEKALB...DOUGLAS...HENRY...CLAYTON AND FULTON COUNTIES UNTIL 315 PM EDT... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHASTAIN MEMORIAL PARK...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS COBB... DEKALB...DOUGLAS...HENRY...CLAYTON AND FULTON COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE DUNWOODY... BOLTON...CHASTAIN MEMORIAL PARK...SANDY SPRINGS...SIX FLAGS OVER GEORGIA...MOUNT BETHEL...VININGS...MABLETON...AUSTELL...SMYRNA... DORAVILLE...CHAMBLEE...BANKHEAD...BUCKHEAD AND BROOKHAVEN. && LAT...LON 3377 8407 3357 8436 3381 8464 3400 8438 TIME...MOT...LOC 1851Z 316DEG 17KT 3386 8438
Local storm report, Aug 20, 3:14 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG OAKWOOD 34.23N 83.88W
08/20/2014 HALL GA 911 CALL CENTER
911 CALL CENTER RECEIVED REPORTS OF NUMEROUS TREES
DOWN... 3 RESIDENCES DAMAGED... AND TRAFFIC LIGHTS OUT
IN THE OAKWOOD AREA.
&&
EVENT NUMBER FFC1400799
KOVACIKSpecial weather statement, Aug 20, 3:14 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT WED AUG 20 2014
GAZ052-053-066-067-201945-
314 PM EDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN TROUP...MERIWETHER...COWETA AND HEARD COUNTIES UNTIL 345 PM EDT...
AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOGANSVILLE...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP...
MERIWETHER...COWETA AND HEARD COUNTIES THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE HARRISONVILLE...
HOGANSVILLE...LONE OAK...LOUISE...SAINT MARKS...BIG SPRINGS AND
MOUNTVILLE.
&&
LAT...LON 3322 8498 3322 8495 3322 8487 3319 8486
3322 8486 3322 8484 3310 8474 3296 8489
3316 8505
TIME...MOT...LOC 1915Z 321DEG 12KT 3315 8491Special weather statement, Aug 20, 3:19 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT WED AUG 20 2014
GAZ033-044-045-054-055-057-201945-
319 PM EDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES UNTIL 345
PM EDT...
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RIVERDALE...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DEKALB...
FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES THROUGH 345 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CEDAR GROVE...
KENWOOD...LAKEWOOD PARK...HAPEVILLE...COLLEGE PARK...FORT GILLEM...
LAKE CITY...RIVERDALE...FOREST PARK...CONLEY...HARTSFIELD-JACKSON
AIRPORT...ELLENWOOD...MORROW...REX AND JONESBORO.
&&
LAT...LON 3360 8454 3372 8439 3350 8406 3335 8424
3335 8430
TIME...MOT...LOC 1919Z 309DEG 18KT 3358 8437Special weather statement, Aug 20, 3:31 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 331 PM EDT WED AUG 20 2014 GAZ019-020-202000- 331 PM EDT WED AUG 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS IN BARTOW AND FLOYD COUNTIES UNTIL 400 PM EDT... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF LINDALE...MOVING EAST AT 25 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BARTOW AND FLOYD COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LINDALE...SHANNON AND KINGSTON. && LAT...LON 3431 8485 3410 8497 3418 8522 3435 8516 TIME...MOT...LOC 1932Z 286DEG 23KT 3424 8508
Local storm report, Aug 20, 3:41 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 5 NW CARTERSVILLE 34.22N 84.86W
08/20/2014 BARTOW GA LAW ENFORCEMENT
SEVERAL TREES DOWN BLOCKING MACJOHNSON AND CASSVILLE
ROADS
&&
EVENT NUMBER FFC1400800
SNELSONThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 1:11 PM EDT | Special Weather Statement | FFC | Cherokee | 34 min |
| Aug 20, 1:16 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee | 44 min |
| Aug 20, 1:45 PM EDT | Special Weather Statement | FFC | Hall | 30 min |
| Aug 20, 1:50 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Hall, Lumpkin | 40 min |
| Aug 20, 2:10 PM EDT | Special Weather Statement | FFC | Cobb | 35 min |
| Aug 20, 2:18 PM EDT | Special Weather Statement | FFC | Bartow | 27 min |
| Aug 20, 2:31 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 44 min |
| Aug 20, 2:33 PM EDT | Special Weather Statement | FFC | Barrow | 27 min |
| Aug 20, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether, Pike | 42 min |
| Aug 20, 2:50 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 25 min |
| Aug 20, 2:57 PM EDT | Severe Thunderstorm Warning | FFC | Pike, Upson | 48 min |
| Aug 20, 3:11 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe | 49 min |
| Aug 20, 3:14 PM EDT | Special Weather Statement | FFC | Troup | 31 min |
| Aug 20, 3:19 PM EDT | Special Weather Statement | FFC | Clayton, Henry | 26 min |
| Aug 20, 3:23 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cobb, Paulding | 52 min |
| Aug 20, 3:24 PM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 30 more | 29 hr |
| Aug 20, 3:26 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Fulton, Henry | 49 min |
| Aug 20, 3:31 PM EDT | Special Weather Statement | FFC | Floyd | 29 min |
| Aug 20, 3:45 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton, Oconee, Walton | 45 min |
| Aug 20, 3:56 PM EDT | Special Weather Statement | FFC | Twiggs | 34 min |
| Aug 20, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale, Walton | 28 min |
| Aug 20, 4:06 PM EDT | Special Weather Statement | FFC | Douglas, Paulding | 24 min |
| Aug 20, 4:16 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Aug 20, 4:27 PM EDT | Special Weather Statement | FFC | Bleckley, Houston | 33 min |
| Aug 20, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Putnam | 48 min |
| Aug 20, 4:29 PM EDT | Special Weather Statement | FFC | Douglas | 31 min |
| Aug 20, 4:35 PM EDT | Special Weather Statement | FFC | Gordon | 25 min |
| Aug 20, 4:38 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 37 min |
| Aug 20, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Pulaski, Twiggs | 49 min |
| Aug 20, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding, Polk | 48 min |
| Aug 20, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Twiggs, Wilkinson | 42 min |
| Aug 20, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Union | 50 min |
| Aug 20, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Taliaferro | 49 min |
| Aug 20, 5:03 PM EDT | Special Weather Statement | FFC | Marion, Muscogee, Taylor | 27 min |
| Aug 20, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren, Washington | 38 min |
| Aug 20, 5:10 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 33 min |
| Aug 20, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Fulton | 49 min |
| Aug 20, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin | 44 min |
| Aug 20, 5:26 PM EDT | Special Weather Statement | FFC | Wilcox | 34 min |
| Aug 20, 5:31 PM EDT | Special Weather Statement | FFC | Haralson | 29 min |
| Aug 20, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Laurens, Pulaski and 1 more | 44 min |
| Aug 20, 5:33 PM EDT | Special Weather Statement | FFC | Marion | 27 min |
| Aug 20, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Wilcox | 47 min |
| Aug 20, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether | 44 min |
| Aug 20, 5:48 PM EDT | Special Weather Statement | FFC | Glascock | 27 min |
| Aug 20, 5:48 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Union | 42 min |
| Aug 20, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Treutlen, Wheeler | 42 min |
| Aug 20, 6:04 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 41 min |
| Aug 20, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 40 min |
| Aug 20, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 51 min |
| Aug 20, 6:12 PM EDT | Special Weather Statement | FFC | Dade, Walker | 33 min |
| Aug 20, 6:16 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Warren | 44 min |
| Aug 20, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 53 min |
| Aug 20, 6:29 PM EDT | Flash Flood Warning | FFC | Fannin, Gilmer, Union | 6 hr |
| Aug 20, 6:34 PM EDT | Special Weather Statement | FFC | Troup | 26 min |
| Aug 20, 6:47 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 20 min |
| Aug 20, 6:50 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Pickens | 40 min |
| Aug 20, 7:03 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Walker, Whitfield | 32 min |
| Aug 20, 7:16 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee, Talbot | 44 min |
| Aug 20, 7:47 PM EDT | Special Weather Statement | FFC | Floyd | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.